Near-complete external difference families

James A. Davis, Sophie Huczynska, Gary L. Mullen

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


We introduce and explore near-complete external difference families, a partitioning of the nonidentity elements of a group so that each nonidentity element is expressible as a difference of elements from distinct subsets a fixed number of times. We show that the existence of such an object implies the existence of a near-resolvable design. We provide examples and general constructions of these objects, some of which lead to new parameter families of near-resolvable designs on a non-prime-power number of points. Our constructions employ cyclotomy, partial difference sets, and Galois rings.

Original languageEnglish (US)
Pages (from-to)415-424
Number of pages10
JournalDesigns, Codes, and Cryptography
Issue number3
StatePublished - Sep 1 2017

All Science Journal Classification (ASJC) codes

  • Computer Science Applications
  • Applied Mathematics


Dive into the research topics of 'Near-complete external difference families'. Together they form a unique fingerprint.

Cite this